Texas, 2018Heat in Texas, May 25, 2018
May 25, 2018 · NWS AMA · 1 event in 1 county or zone
Reported from local CBS media: A 50-year-old Kansas woman was found dead in Palo Duro Canyon Friday afternoon. The Randall County Sheriff's Office said she had become separated from her family who were all hiking in the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Reported from local CBS media: A 50-year-old Kansas woman was found dead in Palo Duro Canyon Friday afternoon. The Randall County Sheriff's Office said she had become separated from her family who were all hiking in the area. She was later found dead off the Lighthouse Trail. Authorities said the temperature was in the low 100s on Friday and she died of possible heat exhaustion.
According to local Palo Duro Canyon State Park Floor Mesonet observation site, the max temperatures on the 25th reached 107 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 11:50 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, May 25, 11:50 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1250 PM CDT Fri May 25 2018
.AVIATION...
VFR through the period. No Aviation concerns. Wind directions are
a challenge, however speeds will be less than 12 knots.
&&
.PREV DISCUSSION... /Issued 620 AM CDT Fri May 25 2018/
AVIATION...
VFR conditions are expected throughout the 12Z TAF period. Any
chances of thunderstorms should remain east of all TAF sites. Winds
will be out of the southwest throughout the day 10-15 kts with
gusts over 20 kts at times, especially at KAMA. Winds after 00Z
through to the end of the TAF period will diminish to
southeasterly at 5-15 kts, then light and variable toward the end
of the TAF period as high pressure moves closer to our region
bringing tranquil conditions.
Meccariello
PREV DISCUSSION... /Issued 225 AM CDT Fri May 25 2018/
DISCUSSION...
An upper level ridge axis will be found just west of the Panhandles
today and tonight. The northwest flow aloft will help to bring a
weak short wave southeast across the eastern Texas Panhandle this
afternoon. This wave will combine with a surface trough and low
level moisture in the eastern Texas Panhandle to bring a small
chance of showers and thunderstorms to this area this afternoon. Any
showers or thunderstorms should move off to the southeast by this
evening.
The upper level ridge axis builds more across the Panhandles on
Saturday, which should make our forecast dry with above normal
temperatures.
The ridge axis shifts off to the east by Monday and then the ridge
starts to break down by mid week. This will allow a better chance of
showers and thunderstorms as weak disturbances move across the
region in the southwest to zonal flow aloft ahead and on the south
side of a lifting upper level trough over the western U.S.
The ridge starts to build back across the Southern High Plains by
late in the week, so temperatures again should soar well above
average and shower and thunderstorm chances will diminish.
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
MJG
Hazardous weather outlook, May 25, 2:11 AM CST, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
311 AM CDT Fri May 25 2018
OKZ001>003-TXZ001>020-317-252015-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
311 AM CDT Fri May 25 2018
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
Thunderstorms are possible across the eastern Panhandles through
this afternoon. A storm may become strong to marginally severe
with large hail and damaging winds the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be possible across parts of the Panhandles
Sunday through Wednesday. Some of the storms may become strong to
severe with large hail and damaging winds the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Heat, Palo Doro Canyon
- When
- May 25, 2:35 PM CST
- Where
- Palo Doro Canyon forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Local Media reported A 50-year-old Kansas woman was found dead in Palo Duro Canyon Friday afternoon likely due to heat exhaustion.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 25, 20182 deaths · 2 events
- Hail and Damaging Winds in Iowa, May 25, 2018$105,000 · 2.25 in hail · 19 events
- Tornado and Flash Flood in Nebraska, May 25 to 29, 2018EF0 · 30 events
- Damaging Wind in Arkansas, May 25, 2018$35,000 · 1 event
- Flash Flood and Flood in Kentucky, May 25, 2018$25,000 · 2 events
- Hail and Damaging Winds in Minnesota, May 25, 2018$13,000 · 1 in hail · 10 events
- Lightning Strike in California, May 25, 2018$20,000 · 1 event
- Hail and Damaging Winds in Texas, May 25, 2018$11,000 · 4.25 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, May 25 to 29, 201850 kt wind · 11 events
- Hail and Damaging Winds in Wisconsin, May 25, 2018$12,000 · 1.75 in hail · 7 events
- Damaging Wind in Montana, May 25, 2018$15,000 · 52 kt wind · 1 event
- Tornado and Hail in Minnesota, May 25, 2018EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758796.